Alert archive / Texas / Tornado Warnings in 2018
Tornado Warning 15, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 24, 2018, 9:36 PM CDT for Hansford County, Ochiltree County, Texas; Beaver County, Texas County, Oklahoma. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2018, 9:36 PM CDT (02:36 UTC)
- Expired
- Jun 24, 2018, 10:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Beaver County, OK, Texas County, OK, Hansford County, TX, Ochiltree County, TX
The radar
The Amarillo radar (KAMA), 153 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 9:36 PM CDT | TSTM WND GST 65 | Hardesty, OK | LOTS OF RAIN. SPOTTER ESTIMATED BETWEEN 60-70 MPH WIND GUSTS. |
| Jun 24, 9:36 PM CDT | HAIL 1.25 | Hardesty, OK | LOTS OF RAIN. SPOTTER ESTIMATED BETWEEN 60-70 MPH WIND GUSTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 8:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2234 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1484 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted.
619
WFUS54 KAMA 250236
TORAMA
OKC007-139-TXC195-357-250300-
/O.NEW.KAMA.TO.W.0015.180625T0236Z-180625T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
936 PM CDT SUN JUN 24 2018
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
Southwestern Beaver County in the Panhandle of Oklahoma...
Southeastern Texas County in the Panhandle of Oklahoma...
Northeastern Hansford County in the Panhandle of Texas...
Northwestern Ochiltree County in the Panhandle of Texas...
* Until 1000 PM CDT
* At 935 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles southwest of Hardesty, or 15 miles southeast of
Guymon, moving east at 45 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Hardesty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3657 10144 3663 10131 3665 10117 3661 10082
3634 10102 3647 10136
TIME...MOT...LOC 0235Z 283DEG 38KT 3655 10125
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
GuerreroWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 24, 9:02 PM CDT, 34 minutes earlier.
Area forecast discussion, Jun 24, 9:02 PM CDT, 34 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 902 PM CDT Sun Jun 24 2018 .UPDATE... Pops adjusted over the next 12 hours to account for storms moving through the Panhandles tonight. Severe Thunderstorm Watch in effect until 4AM CDT for the entire Panhandles. Strong damaging winds and large hail will be the main threats, with brief spin up tornadoes possible. Weber && .PREV DISCUSSION... /Issued 631 PM CDT Sun Jun 24 2018/ AVIATION...00Z TAFS... Mostly VFR conditions for the TAF period, but MVFR/IFR will not be ruled out, as a cold front will move across the Panhandles starting around 1-2z. This will likely be supplemented with a line of storms. So expect a surge of north winds and -TSRA TEMPO groups have been noted for the thunderstorm potential. Will make amendments as needed if the frontal system speeds up/slows down. After the front moves through, VFR conditions expected to occur at all sites, for the remainder of the period. Winds will diminish to less than 15kts after 09z. Scattered mid and high clouds will give way to clear skies at the end of the forecast period. The only thing to watch, will be if IFR cigs hold a little longer due to excessive rainfall and significant moistening of the lowest levels. Again, will make amendments if necessary for this outcome. Weber PREV DISCUSSION... /Issued 341 PM CDT Sun Jun 24 2018/ DISCUSSION... None of the models today have depicted how things have gone so far, so the forecast is pretty low confidence. Convection this morning in the northeast and in OK has pushed a strong outflow boundary through the area. This has created cloud cover and cool east winds that have severely hampered severe threats for tonight. The area is still recovering with some places such as Dalhart still having low clouds, and temps across the area are only in the low 70s to low 80s in the far south. A special 19Z sounding has the area still capped. The only CAM that has any indication of convection in the appropriate location in OK is the 15Z HRRR. If it verifies, then the front that is progged to push into the Panhandles tonight will bring a line of convection with it from CO. Think that there could be some slight chance for storms with the front to have some severe hail or winds but the tornado threat is quite diminished. The front is likely to bring some gusty winds with it. The remainder of the period is far more uneventful as the mid level closed low in eastern WY/western SD travels slowly into NE and high pressure builds into the southern US through the week. This will leave the Panhandles in dry and warm conditions. By the end of the week, the next long wave upper level trough pushes onshore in the west and will swing the area into southwest flow. The weekend will see the next round of showers and thunderstorms possible. Beat && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 61 87 68 99 72 / 80 5 10 10 5 Beaver OK 63 86 67 100 73 / 80 5 5 5 5 Boise City OK 54 86 65 99 70 / 100 0 5 5 0 Borger TX 62 88 70 101 75 / 80 5 10 5 5 Boys Ranch TX 61 89 69 101 72 / 60 5 10 5 5 Canyon TX 63 88 68 99 72 / 80 5 10 10 5 Clarendon TX 64 87 69 98 73 / 80 10 10 5 5 Dalhart TX 56 87 65 100 69 / 70 0 10 5 0 Guymon OK 59 87 67 101 72 / 90 5 10 5 0 Hereford TX 63 88 68 98 70 / 60 5 10 5 5 Lipscomb TX 63 86 68 99 74 / 80 10 5 5 5 Pampa TX 61 85 67 97 73 / 80 5 10 10 5 Shamrock TX 64 87 70 98 75 / 80 10 10 5 5 Wellington TX 65 89 72 100 76 / 80 10 10 5 5 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 89/16
Hazardous weather outlook, Jun 24, 9:06 PM CDT, 30 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 906 PM CDT Sun Jun 24 2018 OKZ001>003-TXZ001>020-317-251415- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 906 PM CDT Sun Jun 24 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Severe Thunderstorm Watch in effect for the entire Panhandle until 4 AM CDT. Strong damaging winds and large hail, with brief spin up tornadoes possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible across the portions of the Combined Panhandles Friday evening through Saturday. These storms are not expected to become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation likely tonight.
In the hours before
Special weather statement, Jun 24, 8:07 PM CDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service Amarillo TX 807 PM CDT SUN JUN 24 2018 OKZ001-250200- Cimarron OK- 807 PM CDT SUN JUN 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CIMARRON COUNTY UNTIL 900 PM CDT... At 806 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles north of Seneca, or 23 miles north of Clayton, moving east at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Boise City, Kenton, Wheeless and Black Mesa Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3693 10300 3693 10249 3664 10249 3668 10300 TIME...MOT...LOC 0106Z 271DEG 32KT 3679 10314 Guerrero
Special weather statement, Jun 24, 8:44 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Amarillo TX
844 PM CDT SUN JUN 24 2018
OKZ002-250245-
Texas OK-
844 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR TEXAS COUNTY UNTIL 945 PM CDT...
At 844 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hough to 10 miles southeast of Eva. Movement
was east at 45 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Guymon, Hooker, Goodwell, Tyrone, Optima, Hardesty, Hough, Baker,
Adams and Eva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3697 10094 3658 10099 3651 10202 3699 10182
3700 10107 3700 10094
TIME...MOT...LOC 0144Z 253DEG 37KT 3687 10160 3670 10176
GuerreroSpecial weather statement, Jun 24, 9:04 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Amarillo TX
904 PM CDT SUN JUN 24 2018
OKZ003-250300-
Beaver OK-
904 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEAVER COUNTY UNTIL 1000
PM CDT...
At 904 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Boyd, or 14 miles southwest of Beaver, moving east at
45 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Beaver, Forgan, Gate, Knowles, Mocane and Balko.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 400 AM CDT for
the Panhandle of Oklahoma.
LAT...LON 3676 10001 3659 10070 3676 10071 3700 10049
3700 10001
TIME...MOT...LOC 0204Z 250DEG 38KT 3672 10075
GuerreroSpecial weather statement, Jun 24, 9:11 PM CDT, 25 minutes before
Special Weather Statement National Weather Service Amarillo TX 911 PM CDT SUN JUN 24 2018 OKZ001-002-250300- Cimarron OK-Texas OK- 911 PM CDT SUN JUN 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES UNTIL 1000 PM CDT... At 911 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles west of Elkhart to near Keyes. Movement was northeast at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Keyes, Eva and Sturgis. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 400 AM CDT for the Panhandle of Oklahoma. LAT...LON 3699 10161 3671 10195 3667 10231 3699 10255 TIME...MOT...LOC 0211Z 244DEG 25KT 3703 10201 3681 10230 Guerrero
Local storm report, Jun 24, 9:28 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
928 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST 1 W HOOKER 36.86N 101.23W
06/24/2018 M64 MPH TEXAS OK MESONET
&&
EVENT NUMBER AMA1800337
LELocal storm report, Jun 24, 9:32 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
932 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND GST 1 W HOOKER 36.86N 101.23W
06/24/2018 M68 MPH TEXAS OK MESONET
&&
EVENT NUMBER AMA1800338
LEThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:28 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 62 min |
| Jun 24, 9:49 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 56 min |
| Jun 24, 10:15 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree | 60 min |
| Jun 24, 10:30 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Ochiltree, Roberts, Sherman | 60 min |
| Jun 24, 10:46 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hansford, Hartley, Moore, Sherman | 74 min |
| Jun 24, 10:48 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Oldham | 57 min |
| Jun 24, 11:15 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree | 60 min |
| Jun 24, 11:29 PM CDT | Special Weather Statement | AMA | Hansford, Hemphill, Hutchinson, Ochiltree, Roberts | 61 min |
| Jun 24, 11:38 PM CDT | Special Weather Statement | AMA | Armstrong, Carson, Randall | 52 min |
| Jun 24, 11:45 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 75 min |
| Jun 24, 11:51 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 69 min |
| Jun 25, 12:17 AM CDT | Special Weather Statement | AMA | Carson | 58 min |
| Jun 25, 12:21 AM CDT | Areal Flood Advisory | AMA | Carson, Hutchinson | 5 hr |
| Jun 25, 12:23 AM CDT | Areal Flood Advisory | AMA | Hemphill | 5 hr |
| Jun 25, 12:25 AM CDT | Special Weather Statement | AMA | Gray, Hemphill, Roberts, Wheeler | 65 min |
| Jun 25, 12:50 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 40 min |
| Jun 25, 1:02 AM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 48 min |
| Jun 25, 1:09 AM CDT | Special Weather Statement | AMA | Collingsworth, Wheeler | 66 min |
| Jun 25, 1:19 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Wheeler | 56 min |
| Jun 25, 1:33 AM CDT | Special Weather Statement | AMA | Oldham | 42 min |
| Jun 25, 2:39 AM CDT | Special Weather Statement | AMA | Oldham | 36 min |
| Jun 25, 3:09 AM CDT | Severe Thunderstorm Warning | AMA | Oldham | 39 min |
| Jun 25, 3:33 AM CDT | Special Weather Statement | AMA | Carson | 42 min |
| Jun 25, 3:45 AM CDT | Special Weather Statement | AMA | Potter | 30 min |
| Jun 25, 3:50 AM CDT | Special Weather Statement | AMA | Carson | 25 min |
| Jun 25, 3:52 AM CDT | Severe Thunderstorm Warning | AMA | Potter | 28 min |
| Jun 25, 4:22 AM CDT | Special Weather Statement | AMA | Carson, Gray | 23 min |
| Jun 25, 4:49 AM CDT | Special Weather Statement | AMA | Carson, Gray, Wheeler | 71 min |
| Jun 24, 8:07 PM CDT | Special Weather Statement | AMA | Cimarron | 53 min |
| Jun 24, 8:44 PM CDT | Special Weather Statement | AMA | Texas | 61 min |
| Jun 24, 8:54 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 66 min |
| Jun 24, 9:04 PM CDT | Special Weather Statement | AMA | Beaver | 56 min |
| Jun 24, 9:11 PM CDT | Special Weather Statement | AMA | Cimarron | 49 min |
| Jun 24, 9:34 PM CDT | Areal Flood Advisory | AMA | Texas | 56 min |
| Jun 24, 9:44 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 61 min |
| Jun 24, 10:52 PM CDT | Special Weather Statement | AMA | Texas | 38 min |
| Jun 24, 11:24 PM CDT | Areal Flood Advisory | AMA | Beaver | 3 hr |
Nearby
Tornado Warnings in Texas, 2018Tornado Warnings in Oklahoma, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.